Alert archive / Colorado / Red Flag Warnings in 2011
Red Flag Warning 23, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Aug 11, 2011, 3:09 AM MDT for Moffat County, Rio Blanco County, Colorado. It took effect at Aug 11, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2011, 3:09 AM MDT (09:09 UTC)
- In effect from
- Aug 11, 2011, 12:00 PM MDT
- Expired
- Aug 11, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Moffat County, CO, Rio Blanco County, CO
The radar
The Grand Junction radar (KGJX), 138 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5848 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WWUS85 KGJT 110909 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 309 AM MDT THU AUG 11 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... .DRY WESTERLY FLOW ACROSS EASTERN UTAH AND WESTERN COLORADO WILL PERSIST THROUGH FRIDAY. AS TEMPERATURE HEAT UP DURING THE DAY...DEEP MIXING WILL OCCUR...DRIVING STRONGER WINDS DOWN TO THE SURFACE. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHWEST COLORADO THIS AFTERNOON AND EVENING AS RELATIVE HUMIDITY VALUES DROP INTO THE SINGLE DIGITS AND TEENS. CONDITIONS WILL IMPROVE BY SUNSET WITH THE LOSS OF DAYTIME HEATING. COZ200-202-112115- /O.NEW.KGJT.FW.W.0023.110811T1800Z-110812T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 309 AM MDT THU AUG 11 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...8 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
3 follow-up statements
914 WWUS85 KGJT 110920 CCA RFWGJT URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 318 AM MDT THU AUG 11 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202 BELOW 7000 FEET... .DRY WESTERLY FLOW ACROSS EASTERN UTAH AND WESTERN COLORADO WILL PERSIST THROUGH FRIDAY. AS TEMPERATURE HEAT UP DURING THE DAY...DEEP MIXING WILL OCCUR...DRIVING STRONGER WINDS DOWN TO THE SURFACE. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHWEST COLORADO THIS AFTERNOON AND EVENING AS RELATIVE HUMIDITY VALUES DROP INTO THE SINGLE DIGITS AND TEENS. CONDITIONS WILL IMPROVE BY SUNSET WITH THE LOSS OF DAYTIME HEATING. COZ200-202-112145- /O.COR.KGJT.FW.W.0023.110811T1800Z-110812T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 318 AM MDT THU AUG 11 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING BELOW 7000 FEET FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...8 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
768 WWUS85 KGJT 112048 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 248 PM MDT THU AUG 11 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202 BELOW 7000 FEET... .DRY WESTERLY FLOW ACROSS EASTERN UTAH AND WESTERN COLORADO WILL PERSIST THROUGH FRIDAY. DEEP MIXING WILL OCCUR THIS AFTERNOON AND EARLY EVENING...DRIVING STRONGER WINDS DOWN TO THE SURFACE. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHWEST COLORADO THE REST OF THIS AFTERNOON AND EVENING AS RELATIVE HUMIDITY VALUES DROP INTO THE SINGLE DIGITS AND TEENS. CONDITIONS WILL IMPROVE BY SUNSET WITH THE LOSS OF DAYTIME HEATING. COZ200-202-120300- /O.CON.KGJT.FW.W.0023.000000T0000Z-110812T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 248 PM MDT THU AUG 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202 BELOW 7000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING BELOW 7000 FEET FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...8 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GJT
652 WWUS85 KGJT 120257 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 857 PM MDT THU AUG 11 2011 COZ200-202-120400- /O.EXP.KGJT.FW.W.0023.000000T0000Z-110812T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 857 PM MDT THU AUG 11 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202 BELOW 7000 FEET... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DECREASED AND WILL CONTINUE TO DECREASE THIS EVENING AS RELATIVE HUMIDITY VALUES INCREASE. THEREFORE CRITICAL FIRE WEATHER CONDITIONS WILL NO LONGER BE MET. $$ HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Aug 10, 3:37 PM MDT, 11 hours 32 minutes earlier.
Area forecast discussion, Aug 10, 3:37 PM MDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO ISSUED BY NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 PM MDT WED AUG 10 2011 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... A GENERALLY DRY WESTERLY FLOW PREVAILS ACROSS EASTERN UT AND WESTERN CO THIS AFTERNOON...HELPING TO SUPPRESS MID LEVEL RIDGE ACROSS THE DESERT SOUTHWEST. THIS WESTERLY FLOW IS ALSO HELPING TO HOLD APPRECIABLE MOISTURE SOUTH ACROSS AZ/NM...ALTHOUGH NORTHERN EXTENT OF THE MOISTURE PLUME HAS SEEPED INTO FAR SOUTHEAST UT AND SOUTHWEST CO. A FEW HIGH BASED SHOWERS HAVE DEVELOPED ACROSS THE HIGHER TERRAIN THIS AFTERNOON...AND WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE EVENING. A SIMILAR SETUP LOOKS ON TAP FOR THURSDAY WITH LINGERING MOISTURE PROVIDING A SMALL CHANCE FOR HIGH BASED CONVECTION ACROSS THE HIGHER TERRAIN. .LONG TERM...FRIDAY THROUGH WEDNESDAY MID LEVEL RIDGE LOOKS TO AMPLIFY ACROSS THE EASTERN GREAT BASIN FRIDAY...ALLOWING THE FLOW ALOFT TO BECOME MORE NORTHWESTERLY...AND FURTHER SUPPRESSING MONSOONAL MOISTURE SOUTH OF THE AREA. THIS RIDGE IS FORECAST TO BUILD EAST ACROSS WESTERN CO SATURDAY...ALLOWING MOISTURE TO BEGIN SPREADING BACK NORTH INTO SOUTHEAST UT/SOUTHWEST CO. THIS MOISTURE PLUME LOOKS TO SURGE ACROSS THE FORECAST AREA SUNDAY...WHICH SHOULD BRING A SUBSTANTIAL INCREASE IN AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS. MOISTURE LOOKS TO LINGER ACROSS THE REGION MONDAY...BEFORE A DRIER SOUTHWESTERLY FLOW ALOFT ADVECTS MUCH DRIER AIR INTO THE REGION BY MIDWEEK. TRENDED POPS UP SATURDAY ACROSS THE SOUTH...THEN ACROSS THE ENTIRE FORECAST AREA SUNDAY. AFTERWARD WENT WITH A GRADUAL DECREASE IN POPS DURING THE MONDAY-WEDNESDAY TIMEFRAME. && .AVIATION...PREDOMINANT VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH FRIDAY. && .FIRE WEATHER...WEATHER CONDITIONS WILL BE QUITE SIMILAR THURSDAY TO THOSE TODAY... WITH BREEZY AFTERNOON WINDS AND BUILD UPS OVER THE HIGHER TERRAIN IN THE AFTERNOON. WINDS WILL DECREASE FRIDAY AS HIGH PRESSURE BUILDS OVER THE AREA. MOISTURE WILL BEGIN TO INCREASE SATURDAY FROM THE SOUTH...BRINGING THE THREAT OF LIGHTNING TO THE MAJORITY OF THE FORECAST AREA. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...MPS LONG TERM....MPS AVIATION.....MPS FIRE WEATHER..NH
Hazardous weather outlook, Aug 10, 5:45 AM MDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT WED AUG 10 2011 COZ001>014-017>023-UTZ022>025-027>029-111145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE EASTERN UINTA MOUNTAINS IN NORTHEAST UTAH AND OVER THE SOUTHWEST SAN JUAN MOUNTAINS THIS AFTERNOON AND EVENING. WINDS GUSTS TO 35 MPH AND LIGHT RAIN WILL ACCOMPANY THESE STORMS. OTHERWISE...DRY WEATHER WILL CONTINUE OVER THE AREA WITH LOCALLY BREEZY CONDITIONS DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER THE SOUTHERN MOUNTAINS WILL BE POSSIBLE EACH DAY THROUGH THE WORK WEEK. THEN MOISTURE WILL SLOWLY RETURN FOR AN INCREASED CHANCE OF THUNDERSTORMS ACROSS THE AREA...ESPECIALLY BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TGJT
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:46 PM MDT | Areal Flood Advisory | GJT | La Plata, San Juan | 3 hr |
Nearby
Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.